Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 32, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 18, 2015, 4:17 PM EDT for Lake County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2015, 4:17 PM EDT (20:17 UTC)
- Expired
- Jun 18, 2015, 5:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Lake County, FL
The radar
The Melbourne radar (KMLB), 127 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1010 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
617
WUUS52 KMLB 182017
SVRMLB
FLC069-182100-
/O.NEW.KMLB.SV.W.0032.150618T2017Z-150618T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
417 PM EDT THU JUN 18 2015
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LAKE COUNTY IN EAST CENTRAL FLORIDA...
* UNTIL 500 PM EDT
* AT 416 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER PAISLEY. THIS STORM WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
CASSIA...PAISLEY...UMATILLA...LAKE DORR AND LAKE MACK-FOREST HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO DAMAGING WINDS...EXCESSIVE CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
BOATERS SHOULD GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A
VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE
CAUGHT ON THE WATER IN A THUNDERSTORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2909 8146 2908 8145 2908 8146 2906 8146
2906 8145 2904 8143 2904 8142 2897 8137
2896 8137 2895 8136 2882 8145 2884 8164
2906 8164
TIME...MOT...LOC 2016Z 110DEG 3KT 2898 8154
$$
KELLY1 follow-up statement
680
WWUS52 KMLB 182052
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
452 PM EDT THU JUN 18 2015
FLC069-182100-
/O.CON.KMLB.SV.W.0032.000000T0000Z-150618T2100Z/
LAKE FL-
452 PM EDT THU JUN 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEAST LAKE COUNTY...
AT 450 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED BETWEEN FOREST HILLS AND CASSIA. THIS STORM WAS NEARLY
STATIONARY.
LOCATIONS IMPACTED INCLUDE...
CASSIA...PAISLEY...LAKE MACK-FOREST HILLS...AND LAKE KATHRYN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING
KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
BOATERS SHOULD GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A
VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT
ON THE WATER IN A THUNDERSTORM!
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2906 8145 2904 8143 2904 8142 2897 8137
2896 8137 2895 8136 2882 8145 2883 8159
2903 8154
TIME...MOT...LOC 2050Z 081DEG 3KT 2895 8142
$$
KELLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:44 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 18, 2:44 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 244 PM EDT THU JUN 18 2015 .DISCUSSION... SLIGHTLY HIGHER MOISTURE LED TO A HEALTHY CUMULUS FIELD LATE THIS MORNING AND AN EARLIER ONSET TO CONVECTION...HOWEVER...UPDRAFTS HAVING A HARD TIME MAINTAINING THEMSELVES...EVIDENCE OF THE LIGHT WIND FIELD...DRY AIR...AND RELATIVE STABLE CONDITIONS OVER THE FORECAST AREA. EAST COAST SEA BREEZE WILL CONTINUE TO TREK INLAND AND SPARK ISOLATED SHOWERS AND PERHAPS A THUNDERSTORM. BOUNDARY- SPARKED CONVECTION WILL LIKELY CONTINUE INTO THE EVENING WITH PERHAPS SOME ENHANCEMENT ACROSS LAKE COUNTY WHERE EAST AND WEST COAST BOUNDARIES WILL MERGE BEFORE SUNSET. RETAINED SOME SLIGHT CHANCE POPS AFTER SUNSET TO ACCOUNT FOR SHOWERS FROM REMNANT BOUNDARY COLLISIONS. FRI-SUN...REMNANTS OF BILL AND ITS ASSOCIATED TROUGH WILL BEGIN TO CHIP AWAY AT DEEP LAYER RIDGE OVER FLORIDA AS IT MOVES TOWARDS THE MID ATLANTIC THIS WEEKEND. SURFACE RIDGE AXIS GETS SHUNTED EVER SO SLIGHTLY TO THE SOUTH...STILL IN THE VICINITY OF CENTRAL FLORIDA...KEEPING WINDS GENERALLY LIGHT AND SOUTHERLY. WITH CONTINUED GENERAL RIDGING THROUGHOUT THE TROPOSPHERE...EXPECTING ONLY ISOLATED-SCATTERED CONVECTION ACROSS THE INTERIOR WHERE THE BEST BOUNDARY COLLISIONS WILL TAKE PLACE. HIGHS RANGING FROM NEAR 90 ALONG THE IMMEDIATE COAST TO MID 90S ACROSS THE INTERIOR. FROM PREVIOUS DISCUSSION... MON-WED...WEAK SFC TROUGH ACROSS THE SOUTHEAST STATES SHIFTS SFC RIDGE AXIS TOWARD THE SRN FL PENINSULA INTO NEXT WEEK BUT LOW LEVEL WINDS LOOK LIGHT ENOUGH FOR SEA BREEZE TO MOVE INLAND EACH AFT WITH BEST AFT RAIN CHANCES REMAINING OVER THE INTERIOR EACH AFT. GFS INDICATING SOME DRIER AIR WORKING IN WHICH COULD LIMIT POPS...BUT FOR NOW WILL KEEP CHANCE POPS UP TO 30-40% IN THE FORECAST FOR INLAND LOCATIONS. HEAT SHOULD CONTINUE TO PERSIST WITH HIGHS IN THE LOW 90S COAST TO MID 90S INTERIOR. && .AVIATION... COASTAL SITES VFR THROUGH TONIGHT WITH SE FLOW BEHIND SEA BREEZE. WILL MAINTAIN VCTS ACROSS INLAND SITES WHERE INLAND MOVING SEA BREEZE SHOULD SPARK ISOLATED/SCATTERED SHRA/TSRA. && .MARINE... TONIGHT...ENHANCED SE FLOW ALONG THE COAST BEHIND SEA BREEZE WILL DIMINISH AFTER SUNSET AND BECOME SOUTHERLY. SLIGHT NOCTURNAL INCREASE IN THE SOUTHERLY BREEZE IS INDICATED OFFSHORE FROM THE CAPE NORTHWARD TO 12-15 KNOTS. STILL SEAS WILL BE AT OR BELOW 3 FEET. FROM PREVIOUS DISCUSSION... FRI-MON...SFC RIDGE AXIS WILL GENERALLY REMAIN IN PLACE ACROSS CENTRAL FL THROUGH THE PERIOD. S/SW WINDS LATE IN THE NIGHT AND EARLY MORNING WILL BECOME S/SE INTO THE AFT AS EAST COAST SEA BREEZE DEVELOPS AND MOVES INLAND EACH AFT. WIND SPEEDS EXPECTED TO REMAIN BELOW 15 KNOTS WITH SEAS RANGING FROM 1-3 FEET. AFT CONVECTION OVER LAND IS EXPECTED TO REMAIN MAINLY ACROSS THE INTERIOR WITH THREAT FOR OFFSHORE MOVING STORMS VERY LOW. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 92 74 91 / 20 20 20 20 MCO 76 95 75 93 / 30 40 20 40 MLB 76 91 74 89 / 10 20 10 20 VRB 74 92 74 90 / 10 20 10 10 LEE 77 96 76 93 / 30 50 30 40 SFB 77 95 76 93 / 30 40 20 30 ORL 77 95 76 93 / 30 40 20 40 FPR 73 91 72 90 / 10 20 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECAST...ULRICH AVIATION/RADAR...CRISTALDI/MOSES
Hazardous weather outlook, Jun 18, 10:00 AM EDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1000 AM EDT THU JUN 18 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-182100- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1000 AM EDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... SLIGHTLY HIGHER MOISTURE IS FORECAST TODAY. THIS SHOULD ALLOW STORMS TO FORM A LITTLE EARLIER ALONG THE INLAND MOVING EAST COAST SEA BREEZE. STILL...MOST ACTIVITY IS EXPECTED WEST OF INTERSTATE 95. GREATER BOUNDARY INTERACTIONS ALONG AND WEST OF INTERSTATE 4 DURING THE AFTERNOON AND EVENING SHOULD PRODUCE SCATTERED COVERAGE AND POSSIBLY A FEW STRONG STORMS. THE MAIN HAZARD WILL BE LIGHTNING STRIKES WHICH COULD BE FREQUENT IN A FEW OF THE INTERIOR STORMS. .EXCESSIVE HEAT IMPACT... HOT TEMPERATURES COMBINED WITH AVERAGE FLORIDA HUMIDITY LEVELS WILL RESULT IN HEAT INDICES AROUND 100 AGAIN THIS AFTERNOON... WITH VALUES BETWEEN 100 AND 105 OVER THE INTERIOR COUNTIES. STAY WELL HYDRATED AND TAKE OCCASIONAL BREAKS IN AIR CONDITIONING IF YOU ARE PLANNING OUTDOOR PHYSICAL ACTIVITY. .MARINE THUNDERSTORM GUST IMPACT... A FEW MORE AFTERNOON STORMS ARE FORECAST TODAY ALONG THE INLAND MOVING SEA BREEZE BOUNDARIES. WIND GUSTS AROUND 40 MPH WILL BE POSSIBLE WITH ISOLATED STORMS...ESPECIALLY ACROSS THE INTERIOR COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SLIGHTLY HIGHER MOISTURE...AND WEAKENING OF MID TO UPPER LEVEL HIGH PRESSURE RIDGE NORTH OF THE REGION...SHOULD ALLOW FOR SCATTERED AFTERNOON STORMS THROUGH THE WEEKEND...MAINLY OVER INLAND COUNTIES. HIGH TEMPERATURES WILL STILL REACH THE MID 90S OVER THE CENTRAL FLORIDA INTERIOR THROUGH EARLY NEXT WEEK...WITH MAXIMUM HEAT INDEX VALUES CONTINUING TO REACH 100 TO 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. LASCODY/CRISTALDI
In the hours before
Special weather statement, Jun 18, 3:55 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
355 PM EDT THU JUN 18 2015
FLZ044-182045-
NORTHERN LAKE COUNTY FL-
355 PM EDT THU JUN 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE COUNTY UNTIL
445 PM EDT...
AT 354 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PAISLEY. THIS STORM WAS NEARLY STATIONARY.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EUSTIS...MOUNT DORA...CASSIA...PAISLEY AND MOUNT PLYMOUTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.
&&
LAT...LON 2896 8166 2905 8166 2905 8164 2913 8164
2912 8151 2910 8150 2910 8147 2906 8146
2906 8145 2895 8138 2880 8143 2880 8165
2896 8168
TIME...MOT...LOC 1954Z 081DEG 3KT 2902 8155
KELLYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:55 PM EDT | Special Weather Statement | MLB | Lake | 50 min |
| Jun 18, 5:05 PM EDT | Special Weather Statement | MLB | Lake | 40 min |
| Jun 18, 6:15 PM EDT | Special Weather Statement | MLB | Orange | 90 min |
| Jun 18, 6:17 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 28 min |
| Jun 18, 6:39 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.